Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 93, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 10, 2020, 4:11 PM EDT for Morgan County, Washington County, Ohio. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2020, 4:11 PM EDT (20:11 UTC)
- Expired
- Jul 10, 2020, 4:30 PM EDT
- In force
- 19 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Morgan County, OH, Washington County, OH
The radar
The Charleston,WV radar (KRLX), 145 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.2 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 229 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 1241 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
082
WUUS51 KRLX 102011
SVRRLX
OHC115-167-102030-
/O.NEW.KRLX.SV.W.0093.200710T2011Z-200710T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
411 PM EDT Fri Jul 10 2020
The National Weather Service in Charleston West Virginia has issued a
* Severe Thunderstorm Warning for...
North central Washington County in southeastern Ohio...
East central Morgan County in southeastern Ohio...
* Until 430 PM EDT.
* At 410 PM EDT, a severe thunderstorm was located near Beverly,
moving northeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Beverly, Lowell, Macksburg and Lower Salem.
This includes Interstate 77 in Ohio between mile markers 10 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3964 8145 3963 8145 3963 8142 3962 8141
3961 8139 3960 8139 3959 8132 3947 8156
3957 8168 3964 8159 3959 8159 3958 8148
3965 8147
TIME...MOT...LOC 2010Z 232DEG 41KT 3956 8154
HAIL...1.00IN
WIND...60MPH
$$
122 follow-up statements
762
WWUS51 KRLX 102023
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
423 PM EDT Fri Jul 10 2020
OHC115-102033-
/O.CAN.KRLX.SV.W.0093.000000T0000Z-200710T2030Z/
Morgan OH-
423 PM EDT Fri Jul 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL MORGAN COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3957 8140 3959 8159 3959 8148 3965 8147
3964 8145 3963 8145 3963 8142 3962 8141
3961 8139 3960 8139 3960 8137
TIME...MOT...LOC 2023Z 230DEG 30KT 3963 8144
$$
OHC167-102030-
/O.CON.KRLX.SV.W.0093.000000T0000Z-200710T2030Z/
Washington OH-
423 PM EDT Fri Jul 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTH CENTRAL WASHINGTON COUNTY...
At 423 PM EDT, a severe thunderstorm was located 9 miles southeast of
Caldwell, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Macksburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3957 8140 3959 8159 3959 8148 3965 8147
3964 8145 3963 8145 3963 8142 3962 8141
3961 8139 3960 8139 3960 8137
TIME...MOT...LOC 2023Z 230DEG 30KT 3963 8144
HAIL...1.00IN
WIND...60MPH
$$
12576
WWUS51 KRLX 102030
SVSRLX
Severe Weather Statement
National Weather Service Charleston WV
430 PM EDT Fri Jul 10 2020
OHC167-102039-
/O.EXP.KRLX.SV.W.0093.000000T0000Z-200710T2030Z/
Washington OH-
430 PM EDT Fri Jul 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WASHINGTON
COUNTY WILL EXPIRE AT 430 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning is allowed to expire. However heavy rain is
still possible.
LAT...LON 3957 8140 3959 8159 3959 8148 3965 8147
3964 8145 3963 8145 3963 8142 3962 8141
3961 8139 3960 8139 3960 8137
TIME...MOT...LOC 2029Z 232DEG 41KT 3966 8138
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:00 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 10, 3:00 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 300 PM EDT Fri Jul 10 2020 .SYNOPSIS... Showers and thunderstorms will continue to develop through this evening. Storms will taper off overnight from west to east as a weakening front approaches the area. Cooler temperatures will follow for the weekend. && .NEAR TERM /THROUGH SATURDAY/... As of 145 PM Friday... Showers and thunderstorm have rapidly developed with the heat of the day across most of the area. Do anticipate this trend to continue ahead of a shortwave that moves across area overnight. A few strong to severe storms will be possible given the MUCAPE around 2000-3000 J/kg with dewpoints in the 60s and 70s. Damaging winds will be the main threat from any storm that does become severe. More widespread severe is not expected as shear is marginal. Storms will subside overnight as daytime heating is lost. By Saturday, temperatures will return to more normal levels for this time of year. Any remaining showers will be confined to the northern mountains as upper system pulls away from the Mid Atlantic. Given the dry air in place, have decided not to include any POPs for the daytime. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... As of 300 PM Friday... The second half of the weekend appears unsettled as models show a well defined shortwave crossing the Ohio Valley with a decent surface wave and cold front progged to enter our region during peak heating Sunday afternoon. Shear and instability will likely be sufficient for a severe weather threat and will continue to highlight that potential in the HWO. && .LONG TERM /TUESDAY THROUGH FRIDAY/... As of 300 PM Friday... Models show strong upper level ridge building into the region although there are some model differences with how fast heights rise and the amplitude of the ridge. There is also the potential for convective complexes to mess with temperatures as shortwaves traverse the ridge. A return to hot temperatures is likely, but uncertainty abounds and with this in mind, largely accepted the model blend. This brings a warm up from the low to mid 80s on Monday into the low to mid 90s by Wednesday. A few showers and storms will be possible on Monday, and the potential for storms exists again Wednesday through Friday due to the aforementioned thunderstorm complex potential. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... As of 145 PM Friday... Showers and thunderstorms will linger across the entire area through sunset this evening. Given the scattered nature of these storms, decided to keep locations with VCTS and storm bases just above MVFR. Could see any site that experiences these storms to briefly have lower visibilities with heavy rain and gusty winds. Otherwise, winds will be out of the southwest from 5 to 10kts. Storms are expected to subside overnight with the loss of daytime heating. Skies will be clearing from west to east. By Saturday morning, VFR conditions will be predominate across the sites. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY... FORECAST CONFIDENCE: High. ALTERNATE SCENARIOS: Timing of convective occurrence may differ. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H M PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z SATURDAY... No widespread IFR conditions are currently expected at this time. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...JB NEAR TERM...JB SHORT TERM...ABE LONG TERM...ABE AVIATION...JB
Hazardous weather outlook, Jul 10, 4:10 AM EDT, 12 hours 1 minute before
Hazardous Weather Outlook National Weather Service Charleston WV 410 AM EDT Fri Jul 10 2020 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>031- 110815- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison- 410 AM EDT Fri Jul 10 2020 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...Today and Tonight. Heat indices may flirt with Heat Advisory levels this afternoon. Heat index values should peak in the upper 90s and may briefly reach 100 degrees. Thunderstorms are likely to occur this afternoon and early evening. Many of the storms will have the potential to produce strong wind gusts. A few storms may briefly become severe. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms may occur Sunday afternoon and evening. Some of the storms may become strong to severe. The Storm Prediction Center has indicated there is currently a Marginal Risk for severe weather on Sunday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. VAZ003-004-WVZ032>034-039-040-515>526-110815- Dickenson-Buchanan-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 410 AM EDT Fri Jul 10 2020 This Hazardous Weather Outlook is for southwest Virginia, and portions of central West Virginia, northeast West Virginia, northern West Virginia, southeast West Virginia and southern West Virginia. .DAY ONE...Today and Tonight. Thunderstorms may occur this afternoon and evening. Some of the storms will have the potential to produce strong wind gusts. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms may occur Sunday afternoon and evening. Some of the storms may become strong to severe. The Storm Prediction Center has indicated there is currently a Marginal Risk for severe weather on Sunday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jul 10, 3:43 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Charleston WV
343 PM EDT Fri Jul 10 2020
WVZ015-102015-
Kanawha-
343 PM EDT Fri Jul 10 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN KANAWHA COUNTY...
At 342 PM EDT, a strong thunderstorm was located over South
Charleston, or over Charleston, moving northeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Locations impacted include...
Charleston, Jefferson, South Charleston, Dunbar, Sissonville, Marmet,
Clendenin, Pinch, Institute, Coal Fork, Elkview and Cross Lanes.
This includes the following highways...
Interstate 79 between mile markers 1 and 18.
Interstate 77 in West Virginia between mile markers 96 and 112.
Interstate 64 in West Virginia between mile markers 49 and 57.
West Virginia Turnpike between mile markers 90 and 95.
Route 119 between mile markers 74 and 80.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Excessive runoff from heavy rainfall will cause elevated levels on
small creeks and streams, and ponding of water in urban areas,
highways, streets and underpasses, as well as other poor drainage
areas and low lying spots.
LAT...LON 3857 8149 3855 8147 3855 8145 3854 8139
3836 8128 3822 8164 3822 8167 3842 8180
TIME...MOT...LOC 1942Z 245DEG 21KT 3837 8167
12Special weather statement, Jul 10, 3:48 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Charleston WV
348 PM EDT Fri Jul 10 2020
OHZ076-WVZ010-011-102015-
Washington-Pleasants-Tyler-
348 PM EDT Fri Jul 10 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WASHINGTON...
NORTHEASTERN PLEASANTS AND NORTHWESTERN TYLER COUNTIES...
At 348 PM EDT, a strong thunderstorm was located near Sistersville,
or 9 miles northeast of St. Marys, moving northeast at 15 mph.
Winds in excess of 40 mph are possible with this storm.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Locations impacted include...
Paden City, Sistersville, Matamoras, Friendly, Fly, Arvilla, Point
Lookout and New Matamoras.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3958 8089 3960 8085 3959 8085 3958 8083
3939 8103 3948 8123 3958 8118 3957 8104
3954 8104 3961 8095
TIME...MOT...LOC 1948Z 210DEG 15KT 3951 8109
12Local storm report, Jul 10, 3:49 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
349 PM EDT FRI JUL 10 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0324 PM TSTM WND DMG WASHINGTON 39.24N 81.67W
07/10/2020 WOOD WV TRAINED SPOTTER
SEVERAL SMALL TREES BLOWN DOWN
&&
EVENT NUMBER RLX2001062
JPSpecial weather statement, Jul 10, 3:50 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Charleston WV
350 PM EDT Fri Jul 10 2020
OHZ067-076-102015-
Washington-Morgan-
350 PM EDT Fri Jul 10 2020
...A STRONG THUNDERSTORM WILL AFFECT WESTERN WASHINGTON AND
SOUTHEASTERN MORGAN COUNTIES...
At 350 PM EDT, a strong thunderstorm was located 8 miles south of
Beverly, moving northeast at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Locations impacted include...
Marietta, Beverly, Lowell, Macksburg, Lower Salem, Fleming, Hackney
and Devola.
This includes Interstate 77 in Ohio between mile markers 3 and 17.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3967 8164 3966 8159 3959 8158 3958 8148
3964 8147 3965 8145 3963 8145 3963 8142
3960 8139 3960 8136 3956 8127 3931 8161
3945 8186 3969 8164
TIME...MOT...LOC 1950Z 216DEG 18KT 3943 8165
12Special weather statement, Jul 10, 3:56 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Charleston WV
356 PM EDT Fri Jul 10 2020
WVZ025-026-034-515-102030-
Wyoming-Northwest Raleigh-Boone-Logan-
356 PM EDT Fri Jul 10 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN RALEIGH...
SOUTHEASTERN LOGAN...NORTHWESTERN WYOMING AND SOUTHEASTERN BOONE
COUNTIES...
At 356 PM EDT, a strong thunderstorm was located near Oceana, or 12
miles northwest of Pineville, moving northeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Locations impacted include...
Oceana, Amherstdale-Robinette, Bald Knob, Crab Orchard, Mallory,
Lester, Cyclone, Naoma, Bolt, Arnett, Dorothy, Kopperston, Stickney,
Glen Daniel, Amherstdale-Robine and Artie.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
LAT...LON 3780 8180 3797 8143 3797 8142 3798 8141
3797 8140 3797 8137 3796 8137 3775 8123
3774 8124 3760 8166
TIME...MOT...LOC 1956Z 243DEG 24KT 3774 8165
12Special weather statement, Jul 10, 4:03 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Charleston WV
403 PM EDT Fri Jul 10 2020
VAZ003-004-102030-
Dickenson-Buchanan-
403 PM EDT Fri Jul 10 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DICKENSON AND
SOUTHWESTERN BUCHANAN COUNTIES...
At 403 PM EDT, a strong thunderstorm was located over Trammel, or 10
miles southwest of Davenport, moving northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Davenport, Trammel, McClure, Nora and Vansant.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3698 8239 3707 8244 3728 8204 3713 8195
3712 8197 3713 8199 3712 8201 3709 8202
3707 8202 3705 8204 3704 8208 3705 8210
3704 8212 3704 8217 3699 8226 3700 8227
3700 8229 3696 8236
TIME...MOT...LOC 2003Z 243DEG 25KT 3703 8230
12The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:22 PM EDT | Special Weather Statement | RLX | Meigs | 23 min |
| Jul 9, 8:43 PM EDT | Special Weather Statement | RLX | Lawrence | 32 min |
| Jul 9, 9:16 PM EDT | Special Weather Statement | RLX | Lawrence | 44 min |
| Jul 9, 9:44 PM EDT | Special Weather Statement | RLX | Morgan | 46 min |
| Jul 10, 2:44 PM EDT | Special Weather Statement | RLX | Vinton | 31 min |
| Jul 10, 3:00 PM EDT | Special Weather Statement | RLX | Perry | 15 min |
| Jul 10, 3:31 PM EDT | Special Weather Statement | RLX | Morgan | 29 min |
| Jul 10, 3:50 PM EDT | Special Weather Statement | RLX | Washington | 25 min |
| Jul 10, 5:10 PM EDT | Special Weather Statement | RLX | Perry | 35 min |
| Jul 10, 5:19 PM EDT | Special Weather Statement | RLX | Washington | 11 min |
| Jul 10, 5:47 PM EDT | Special Weather Statement | RLX | Perry | 28 min |
| Jul 10, 7:46 PM EDT | Special Weather Statement | RLX | Washington | 29 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.